Drugs-Forum  
Home Wiki Studies Forum Groups Blog Video Images News
Go Back   Drugs Forum > DRUG-FORUMS > Amphetamine > Adderall
Mark Forums Read
Register Tags

Notices

 
Thread Tools
  #1  
Old 25-07-2012, 06:49
thecomedown thecomedown is offline
Account Awaiting Email Confirmation.
 
Join Date: 24-08-2011
22 y/o Male from United States
Posts: 32
thecomedown is learning how to become a psychonaut.
Points: 39, Level: 1 Points: 39, Level: 1 Points: 39, Level: 1
Activity: 1.3% Activity: 1.3% Activity: 1.3%
Is Vyvanse absorption affected by Vitamin C supplements?

I've been on Vyvanse for about a month now. I have been exercising regularly and getting at least 6 hours of sleep a night, averaging about 8.5 hours a night over the course of a week.

I noticed after a couple of weeks that my medication seemed to stop working...I no longer have the focus required to do my Calculus III online class, and I have a final exam in ~12 days. I aced everything so far (100% on the mid-term) but that was back when I was on Adderall.

I'm not sure if the Vyvanse doesn't work as well for me anymore because it simply doesn't have the racemic mixture, which I think worked well on me because of the 'kick in the ass' a lot of ADHD people get from the l-amphetamine isomer, or for some other reason...

I've been eating lots of protein (at least 75 g a day, I work out for a short period of time everyday) and have been exercising outside in the sun as well.

Now for the point of the thread: I realized that it stopped working some time around when I started using Vitamin C supplements. I was taking 2-3 of these a day; each capsule is 1 gram each. Could it be that the Vitamin C is interfering with the absorption of Vyvanse? I've been taking at the very least 1 capsule each morning and sometimes 2.

I'm not going to tomorrow morning and see what happens (I'll report back here) but I'd like to know if anyone (preferably with extensive scientific knowledge on amphetamine/lisdexamfetamine absorption) has any idea whether or not this could affect it. It could very well be both the lack of l-amph isomer and the Vit. C supplements, but again, I'm not sure; hence why I'm posting this thread.

I'd really appreciate any input or thoughts on my situation.
  #2  
Old 25-07-2012, 18:14
Impure157 Impure157 is offline
Silver Member
 
Join Date: 12-08-2009
25 y/o Male from United States
Posts: 347
Impure157 is on the way upImpure157 is on the way upImpure157 is on the way up
Points: 323, Level: 2 Points: 323, Level: 2 Points: 323, Level: 2
Activity: 1.2% Activity: 1.2% Activity: 1.2%
Re: Is Vyvanse absorption affected by Vitamin C supplements?

Vitamin C wouldn't cause the medication to become ineffective on it's own but it would definitely contribute.

Vitamin C is l-Ascorbic Acid in some form, acids lower the pH of your gastric system and the urine in your bladder.
The d-amphetamine in vyvanse is neutralized by acidic environments, so if your gastric and urinary pH are acidic then the drug will not be absorbed into your system as well, more will be neutralized before it can be absorbed, and when it's in your system more will be neutralized in the bladder before it can be re-absorbed.

That means too much acid lowers the dose your body actually absorbs and shortens the duration, those effects combined with the tolerance that naturally develops from repeated use may be why the medication is no longer effective.
  #3  
Old 25-07-2012, 19:36
thecomedown thecomedown is offline
Account Awaiting Email Confirmation.
 
Join Date: 24-08-2011
22 y/o Male from United States
Posts: 32
thecomedown is learning how to become a psychonaut.
Points: 39, Level: 1 Points: 39, Level: 1 Points: 39, Level: 1
Activity: 1.3% Activity: 1.3% Activity: 1.3%
Re: Is Vyvanse absorption affected by Vitamin C supplements?

Quote:
Originally Posted by Impure157 View Post
Vitamin C wouldn't cause the medication to become ineffective on it's own but it would definitely contribute.

Vitamin C is l-Ascorbic Acid in some form, acids lower the pH of your gastric system and the urine in your bladder.
The d-amphetamine in vyvanse is neutralized by acidic environments, so if your gastric and urinary pH are acidic then the drug will not be absorbed into your system as well, more will be neutralized before it can be absorbed, and when it's in your system more will be neutralized in the bladder before it can be re-absorbed.

That means too much acid lowers the dose your body actually absorbs and shortens the duration, those effects combined with the tolerance that naturally develops from repeated use may be why the medication is no longer effective.
I skipped the Vitamin C supplement today and I have definitely noticed a significant difference.

I thought Vyvanse's prodrug attributes rendered it unaffected by changes in pH in the gastric system? Is this only true as the actual prodrug is being metabolized? e.g. when the prodrug is finally metabolized is the d-amphetamine still metabolized the same way Adderall/Dexedrine etc. are?
  #4  
Old 26-07-2012, 07:41
Impure157 Impure157 is offline
Silver Member
 
Join Date: 12-08-2009
25 y/o Male from United States
Posts: 347
Impure157 is on the way upImpure157 is on the way upImpure157 is on the way up
Points: 323, Level: 2 Points: 323, Level: 2 Points: 323, Level: 2
Activity: 1.2% Activity: 1.2% Activity: 1.2%
Re: Is Vyvanse absorption affected by Vitamin C supplements?

Quote:
Originally Posted by thecomedown View Post
I skipped the Vitamin C supplement today and I have definitely noticed a significant difference.

I thought Vyvanse's prodrug attributes rendered it unaffected by changes in pH in the gastric system? Is this only true as the actual prodrug is being metabolized? e.g. when the prodrug is finally metabolized is the d-amphetamine still metabolized the same way Adderall/Dexedrine etc. are?
If it was like some prodrugs in that it was a different molecule all-together but it's metabolites were active you would be correct. This is not the case as l-lysine-d-amphetamine is the just d-amphetamine molecule with an l-lysine attached which is cleaved off by enzymes in the blood.

Due to being essentially the same as d-amp, only bulked up, it is still alkaline, so it's also somewhat neutralized by the gastric system. And by the time the pH of the bladder becomes a factor it has already been absorbed and metabolized into d-amp, so it will have all the issues from urinary pH as normal.

Share this on:

Tags
amphetamine, lisdexamfetamine, vyvanse

Thread Tools


Similar Threads
Thread Thread Starter Forum Replies Last Post
USA - Vitamin D for Pain: Update of Research Evidence Spucky Health (News) 1 11-02-2010 11:37


Sitelinks: Information:

All times are GMT +1. The time now is 21:21.


Copyright: SIN Foundation 2003 - 2014, All rights reserved